{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,23]],"date-time":"2026-10-23T23:26:48Z","timestamp":1792798008922,"version":"4.5.0"},"reference-count":12,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"abstract":"<jats:p>A 75-year-old man presented to the emergency department (ED) for syncope and was found to have intermittent runs of torsades de pointes (TdP). The patient had a medical history significant for disseminated coccidiomycosis and was on prophylactic fluconazole. Forty-eight hours prior to presentation, the patient had intractable nausea and vomiting and was unable to take anything orally. He eventually presented to the ED with severe hypokalaemia and hypomagnesaemia with repeat symptomatic runs of TdP, which required overdrive transvenous pacing. During the patient\u2019's admission, his electrolytes were aggressively replete. Fluconazole was discontinued, and prior to discharge, the patient recovered fully with ECGs showing a normalisation of the QT interval.<\/jats:p>","DOI":"10.1136\/bcr-2013-200146","type":"journal-article","created":{"date-parts":[[2013,10,11]],"date-time":"2013-10-11T15:26:42Z","timestamp":1381505202000},"page":"bcr2013200146","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":9,"title":["Overdrive pacing in a patient with incessant torsades de pointes"],"prefix":"10.1136","volume":"2013","author":[{"given":"Adam N","family":"Overbey","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Andrea","family":"Austin","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Daniel F","family":"Seidensticker","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Andrew H","family":"Lin","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2013,10,11]]},"reference":[{"issue":"(Suppl 3)","key":"2025042709275706000_2013.oct11_1.bcr2013200146.1","first-page":"S729","article-title":"Part 8: adult advanced cardiovascular life support: 2010 American Heart Association guidelines for cardiopulmonary resuscitation and emergency cardiovascular care","volume":"2013","author":"Neumar","year":"2010","journal-title":"Circulation"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.2","doi-asserted-by":"crossref","first-page":"221","DOI":"10.7326\/0003-4819-88-2-221","article-title":"The \u2018R-on-T\u2019 phenomenon: an update and critical review","volume":"2013","author":"Engel","year":"1978","journal-title":"Ann Intern Med"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.3","doi-asserted-by":"crossref","first-page":"1363","DOI":"10.1136\/heart.89.11.1363","article-title":"Drug induced QT prolongation and torsades de pointes","volume":"2013","author":"Yap","year":"2003","journal-title":"Heart"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.4","doi-asserted-by":"crossref","first-page":"2007","DOI":"10.1093\/eurheartj\/ehi312","article-title":"Non-cardiac QTc-prolonging drugs and the risk of sudden cardiac death","volume":"2013","author":"Straus","year":"2005","journal-title":"Eur Heart J"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.5","doi-asserted-by":"crossref","first-page":"303","DOI":"10.2165\/11531850-000000000-00000","article-title":"Antimicrobials and the risk of torsades de pointes: the contribution from data mining of the US FDA adverse event reporting system","volume":"2013","author":"Poluzzi","year":"2010","journal-title":"Drug Saf"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.6","doi-asserted-by":"crossref","first-page":"1456","DOI":"10.1345\/aph.1G741","article-title":"Long QTc interval and torsade de pointes caused by fluconazole","volume":"2013","author":"Pham","year":"2006","journal-title":"Ann Pharmacother"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.7","doi-asserted-by":"crossref","first-page":"1047","DOI":"10.1161\/CIRCULATIONAHA.109.192704","article-title":"Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation","volume":"2013","author":"Drew","year":"2010","journal-title":"Circulation"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.8","doi-asserted-by":"crossref","first-page":"282","DOI":"10.1097\/01.md.0000085057.63483.9b","article-title":"Torsade de pointes due to non-cardiac drugs: most patients have easily identifiable risk factors","volume":"2013","author":"Zeltser","year":"2003","journal-title":"Medicine (Baltimore)"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.9","doi-asserted-by":"crossref","first-page":"1047","DOI":"10.1161\/CIRCULATIONAHA.109.192704","article-title":"Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation","volume":"2013","author":"Drew","year":"2010","journal-title":"Circulation"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.10","doi-asserted-by":"crossref","first-page":"7","DOI":"10.1067\/mhj.2002.120295","article-title":"Long QT syndrome: diagnosis and management","volume":"2013","author":"Khan","year":"2002","journal-title":"Am Heart J"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.11","doi-asserted-by":"crossref","first-page":"e247","DOI":"10.1016\/j.jacc.2006.07.010","article-title":"ACC\/AHA\/ESC 2006 guidelines for management of patients with ventricular arrhythmias and the prevention of sudden cardiac death: a report of the American College of Cardiology\/American Heart Association Task Force and the European Society of Cardiology Committee for practice guidelines (Writing Committee to develop guidelines for management of patients with ventricular arrhythmias and the prevention of sudden cardiac death)","volume":"2013","author":"Zipes","year":"2006","journal-title":"J Am Coll Cardiol"},{"key":"2025042709275706000_2013.oct11_1.bcr2013200146.12","doi-asserted-by":"crossref","first-page":"392","DOI":"10.1161\/01.CIR.77.2.392","article-title":"Treatment of torsade de pointes with magnesium sulfate","volume":"2013","author":"Tzivoni","year":"1988","journal-title":"Circulation"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2013-200146","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T16:28:05Z","timestamp":1745771285000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2013-200146"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013,10,11]]},"references-count":12,"alternative-id":["10.1136\/bcr-2013-200146"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2013-200146","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2013,10,11]]}}}